MAUDE Adverse Event Report: COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician was attempting to use a hawkone directional atherectomy device to treat a 150mm plaque lesion with little calcification in the proximal sfa.The vessel had a diameter of 6.5mm and had little tortuosity.The lesion had 80% stenosis.The procedure used a 7 fr non-medtronic sheath and a non-medtronic 300mm guidewire.The vessel was pre- but not post dilated.The device was prepped as per the ifu with no issues identified.It was reported that the nosecone of the device was bulging with plaque.The device had not been over packed.A stent was used to complete the procedure due to dissection.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: dissection occurred due to atherectomy procedure with hawkone.The nosecone was intact aside from the bulge.It was reported that the same issue occurred with a second hawkone device.A 6mm protege stent was used to complete the procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the hawkone device was returned attached to a cutter driver.No ancillary devices were included.Visual inspection: the hawkone was inspected and it was observed that the tecothane was bulged out approximately 4cm distal of the cutter window.The damage was noted on the top plane of the distal assembly (opposite guidewire tubing).During microscopic inspection the location of the expanded tecothane showed biological material beneath the expanded tecothane.The tecothane showed the imprints from the stainless steel coils but no tear was observed.Debris observed within the flush mouth was calcified.Functional testing: the thumb-switch was retracted and advanced with no difficulty.The packing stroke was approximately 3cm.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7127851
Report Number2183870-2017-00596
Device Sequence Number19282293
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2019
Device Catalogue NumberH1-LS
Device Lot NumberA347382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer11/29/2017
02/05/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date12/21/2017
03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;